Alert archive / Washington / Wind Chill Advisories in 2023
Wind Chill Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this wind chill advisory at Feb 22, 2023, 4:59 AM PST for 10 counties in Washington; 6 counties in Idaho. It took effect at Feb 22, 2023, 10:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 4:59 AM PST (12:59 UTC)
- In effect from
- Feb 22, 2023, 10:00 PM PST
- Expired
- Feb 24, 2023, 10:00 AM PST
- In force
- 36 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 11 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 1.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS46 KOTX 221259 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 459 AM PST Wed Feb 22 2023 IDZ001>004-WAZ033>038-044-230215- /O.NEW.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Waterville Plateau- Including the cities of Tiger, Creston, Newport, Harrington, Athol, Kellogg, Mullan, Metaline Falls, Sherman Pass, Fourth Of July Pass, Hayden, Genesee, Fairfield, Wilbur, Spokane Valley, Pullman, Grand Coulee, Waterville, Tekoa, Othello, Colville, Inchelium, Coeur d'Alene, Highway 20 Wauconda Summit, Priest River, Plummer, Dobson Pass, Rosalia, Coulee City, Deer Park, St. Maries, Ephrata, Moscow, Badger Mountain Road, Ritzville, Rockford, Wallace, Eastport, Airway Heights, Mansfield, Northport, Ione, Cheney, Oakesdale, Worley, Fernwood, Boulder Creek Road, Chewelah, Orin-Rice Road, Quincy, Sandpoint, Schweitzer Mountain Road, Fruitland, Uniontown, Wauconda, Odessa, Osburn, Springdale-Hunters Road, Post Falls, Clark Fork, Pinehurst, Potlatch, Davenport, Downtown Spokane, Republic, Bonners Ferry, Moses Lake, Kettle Falls, Flowery Trail Road, Chesaw Road, Colfax, La Crosse, Lookout Pass, and Metaline 459 AM PST Wed Feb 22 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 to 20 below zero. Isolated areas across North Idaho may see wind chills as low as 25 below zero. * WHERE...Portions of North Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...The coldest wind chills will occur Thursday and Friday mornings. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 15 to 30 mph and gusts up to 45 mph are expected through Thursday. The strongest winds will be across the Columbia Basin where localized gusts up to 50 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ WAZ031-221800- /O.CON.KOTX.WW.Y.0013.000000T0000Z-230222T1800Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Peola, Anatone, and Cloverland Road 459 AM PST Wed Feb 22 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Mountain Road, Peola, Anatone, and Cloverland Road. * WHEN...Until 10 AM PST this morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ VMT
6 follow-up statements
152 WWUS46 KOTX 221803 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1003 AM PST Wed Feb 22 2023 WAZ031-221915- /O.EXP.KOTX.WW.Y.0013.000000T0000Z-230222T1800Z/ Northeast Blue Mountains- Including the cities of Peola, Mountain Road, Anatone, and Cloverland Road 1003 AM PST Wed Feb 22 2023 ...WINTER WEATHER ADVISORY HAS EXPIRED... The threat has ended. Light snow will continue to fall over the next couple hours with light snow accumulations. $$ IDZ001>004-WAZ033>038-044-230715- /O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Waterville Plateau- Including the cities of Chewelah, Rockford, Oakesdale, Wauconda, Sandpoint, Genesee, Kettle Falls, Chesaw Road, Waterville, Lookout Pass, Rosalia, Ephrata, Priest River, Deer Park, Coulee City, Ione, Quincy, Tekoa, Metaline, Davenport, Spokane Valley, St. Maries, Flowery Trail Road, Post Falls, Plummer, Creston, Sherman Pass, Moscow, Bonners Ferry, Osburn, Airway Heights, Fruitland, Boulder Creek Road, Potlatch, Odessa, Orin-Rice Road, Inchelium, Fernwood, Harrington, Othello, Cheney, Worley, Eastport, Dobson Pass, Fourth Of July Pass, Colville, Hayden, Grand Coulee, Schweitzer Mountain Road, Wallace, Metaline Falls, Springdale-Hunters Road, Tiger, Pinehurst, Downtown Spokane, Ritzville, Badger Mountain Road, Republic, Kellogg, Mullan, Wilbur, Athol, La Crosse, Newport, Northport, Coeur d'Alene, Uniontown, Moses Lake, Pullman, Clark Fork, Colfax, Fairfield, Mansfield, and Highway 20 Wauconda Summit 1003 AM PST Wed Feb 22 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 to 20 below zero. Isolated areas across North Idaho may see wind chills as low as 25 below zero. * WHERE...Portions of North Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...The coldest wind chills will occur Thursday and Friday mornings. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 15 to 30 mph and gusts up to 45 mph are expected through Thursday. The strongest winds will be across the Columbia Basin where localized gusts up to 50 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ Fewkes
520 WWUS46 KOTX 222035 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1235 PM PST Wed Feb 22 2023 WAZ043-230945- /O.EXA.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/ Okanogan Valley- Including the cities of Okanogan, Nespelem, Bridgeport, Disautel Pass, Omak, Tonasket, Oroville, and Brewster 1235 PM PST Wed Feb 22 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 to 15 below zero. * WHERE...Okanogan, Nespelem, Bridgeport, Disautel Pass, Omak, Tonasket, Oroville, and Brewster. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...The coldest wind chills will occur Thursday and Friday mornings. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IDZ001>004-WAZ033>038-044-230945- /O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Waterville Plateau- Including the cities of Chewelah, Rockford, Oakesdale, Wauconda, Sandpoint, Genesee, Kettle Falls, Chesaw Road, Waterville, Lookout Pass, Rosalia, Ephrata, Priest River, Deer Park, Coulee City, Ione, Quincy, Tekoa, Metaline, Davenport, Spokane Valley, St. Maries, Flowery Trail Road, Post Falls, Plummer, Creston, Sherman Pass, Moscow, Bonners Ferry, Osburn, Airway Heights, Fruitland, Boulder Creek Road, Potlatch, Odessa, Orin-Rice Road, Inchelium, Fernwood, Harrington, Othello, Cheney, Worley, Eastport, Dobson Pass, Fourth Of July Pass, Colville, Hayden, Grand Coulee, Schweitzer Mountain Road, Wallace, Metaline Falls, Springdale-Hunters Road, Tiger, Pinehurst, Downtown Spokane, Ritzville, Badger Mountain Road, Republic, Kellogg, Mullan, Wilbur, Athol, La Crosse, Newport, Northport, Coeur d'Alene, Uniontown, Moses Lake, Pullman, Clark Fork, Colfax, Fairfield, Mansfield, and Highway 20 Wauconda Summit 1235 PM PST Wed Feb 22 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 to 20 below zero. Isolated areas across North Idaho may see wind chills as low as 25 below zero. * WHERE...Portions of North Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...The coldest wind chills will occur Thursday and Friday mornings. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 15 to 30 mph and gusts up to 45 mph are expected through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ Fewkes
416 WWUS46 KOTX 230547 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 947 PM PST Wed Feb 22 2023 IDZ001>004-WAZ033>038-044-232200- /O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Waterville Plateau- Including the cities of Hayden, Worley, Ritzville, Chewelah, Kettle Falls, Boulder Creek Road, Wallace, Othello, Fruitland, Deer Park, Colville, Uniontown, Post Falls, Dobson Pass, Grand Coulee, Priest River, Fernwood, Eastport, Chesaw Road, Springdale-Hunters Road, St. Maries, Wauconda, Northport, Colfax, Tekoa, Cheney, Sherman Pass, Mansfield, Pinehurst, Davenport, Rockford, Badger Mountain Road, Moscow, Ione, Fourth Of July Pass, Coeur d'Alene, Fairfield, Flowery Trail Road, Metaline, Clark Fork, Schweitzer Mountain Road, Rosalia, Odessa, Newport, Wilbur, Republic, Harrington, Pullman, Lookout Pass, Moses Lake, Metaline Falls, Bonners Ferry, Waterville, Ephrata, La Crosse, Plummer, Coulee City, Airway Heights, Sandpoint, Downtown Spokane, Athol, Mullan, Quincy, Spokane Valley, Inchelium, Orin-Rice Road, Creston, Tiger, Oakesdale, Highway 20 Wauconda Summit, Potlatch, Kellogg, Osburn, and Genesee 947 PM PST Wed Feb 22 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 to 20 below zero. Isolated areas across North Idaho may see wind chills as low as 25 below zero. * WHERE...Portions of North Idaho, Central and Eastern Washington. * WHEN...Until 10 AM PST Friday. * IMPACTS...The coldest wind chill readings will occur Thursday and Friday mornings. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 15 to 30 mph and gusts up to 45 mph are expected through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ WAZ043-232200- /O.CON.KOTX.WC.Y.0002.230223T0600Z-230224T1800Z/ Okanogan Valley- Including the cities of Okanogan, Nespelem, Omak, Brewster, Bridgeport, Oroville, Tonasket, and Disautel Pass 947 PM PST Wed Feb 22 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 to 15 below zero. * WHERE...The Okanogan Valley. * WHEN...Until 10 AM PST Friday. * IMPACTS...Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The strongest northerly winds will occur Thursday with gusts 20 to 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ LN
854 WWUS46 KOTX 231410 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 610 AM PST Thu Feb 23 2023 IDZ001>004-WAZ033>038-044-240315- /O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Waterville Plateau- Including the cities of Downtown Spokane, Harrington, Worley, Tekoa, Moscow, Grand Coulee, Spokane Valley, Dobson Pass, Northport, Orin-Rice Road, Tiger, Wallace, Coulee City, Deer Park, Plummer, Kellogg, Rockford, Priest River, Lookout Pass, Quincy, Fairfield, Metaline Falls, Mullan, Bonners Ferry, Colville, Schweitzer Mountain Road, Creston, Oakesdale, Highway 20 Wauconda Summit, Post Falls, Pullman, Rosalia, Fruitland, Newport, Boulder Creek Road, Mansfield, Ritzville, Inchelium, St. Maries, Potlatch, Moses Lake, Osburn, Fernwood, Republic, Sandpoint, Uniontown, Fourth Of July Pass, Pinehurst, Airway Heights, Genesee, Hayden, Flowery Trail Road, Metaline, Chesaw Road, Badger Mountain Road, Athol, Waterville, Springdale-Hunters Road, Ephrata, Eastport, Odessa, Chewelah, Ione, Sherman Pass, Kettle Falls, Othello, Colfax, Cheney, Davenport, La Crosse, Coeur d'Alene, Wilbur, Clark Fork, and Wauconda 610 AM PST Thu Feb 23 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 10 to 20 below zero this morning and Friday morning. Wind chills during the day Thursday will be as low as 5 below zero to 10 above zero. * WHERE...Portions of North Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 10 AM PST Friday. * IMPACTS...The coldest wind chill readings will occur Thursday and Friday mornings. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Gusty northeast winds with sustained speeds 15 to 25 mph and gusts up to 30 to 40 mph will continue through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ WAZ043-240315- /O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/ Okanogan Valley- Including the cities of Disautel Pass, Okanogan, Oroville, Omak, Tonasket, Nespelem, Bridgeport, and Brewster 610 AM PST Thu Feb 23 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero this morning and Friday morning. * WHERE...Disautel Pass, Okanogan, Oroville, Omak, Tonasket, Nespelem, Bridgeport, and Brewster. * WHEN...Until 10 AM PST Friday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. * ADDITIONAL DETAILS...Breezy northerly winds with gusts up to 30 mph will continue through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ VMT
299 WWUS46 KOTX 232214 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 214 PM PST Thu Feb 23 2023 IDZ001>004-WAZ033>038-044-241800- /O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Waterville Plateau- Including the cities of St. Maries, Flowery Trail Road, Grand Coulee, Bonners Ferry, Dobson Pass, Coeur d'Alene, Sandpoint, Hayden, Worley, Pinehurst, Metaline, Highway 20 Wauconda Summit, Chesaw Road, Badger Mountain Road, Uniontown, Newport, Wauconda, Mansfield, Tekoa, Moscow, Cheney, Osburn, Lookout Pass, Potlatch, Plummer, Fernwood, Airway Heights, Fairfield, Eastport, Metaline Falls, Odessa, Inchelium, Tiger, Quincy, Coulee City, Ritzville, Post Falls, Athol, Northport, Ephrata, Fourth Of July Pass, Wallace, Sherman Pass, Waterville, Moses Lake, Oakesdale, Spokane Valley, Rockford, Chewelah, Fruitland, Rosalia, La Crosse, Pullman, Mullan, Othello, Wilbur, Springdale-Hunters Road, Colville, Schweitzer Mountain Road, Downtown Spokane, Ione, Genesee, Creston, Boulder Creek Road, Colfax, Orin-Rice Road, Clark Fork, Kettle Falls, Harrington, Davenport, Republic, Deer Park, Kellogg, and Priest River 214 PM PST Thu Feb 23 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 10 to 20 below zero through Friday morning. * WHERE...Portions of North Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 10 AM PST Friday. * IMPACTS...The coldest wind chill readings will occur Friday morning. Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ WAZ043-241800- /O.CON.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/ Okanogan Valley- Including the cities of Oroville, Bridgeport, Omak, Disautel Pass, Tonasket, Brewster, Nespelem, and Okanogan 214 PM PST Thu Feb 23 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero through Friday morning. * WHERE...Oroville, Bridgeport, Omak, Disautel Pass, Tonasket, Brewster, Nespelem, and Okanogan. * WHEN...Until 10 AM PST Friday. * IMPACTS...Exposed skin may become quickly frostbitten or frozen. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ JCLEV
348 WWUS46 KOTX 241757 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 957 AM PST Fri Feb 24 2023 IDZ001>004-WAZ033>038-043-044-241900- /O.EXP.KOTX.WC.Y.0002.000000T0000Z-230224T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Okanogan Valley-Waterville Plateau- Including the cities of Grand Coulee, Fruitland, Osburn, Colville, Chesaw Road, Wauconda, Tonasket, Republic, Creston, Ephrata, La Crosse, Davenport, Quincy, Flowery Trail Road, Pinehurst, Wilbur, Colfax, Omak, Downtown Spokane, Sherman Pass, Newport, Chewelah, Potlatch, Kettle Falls, Rockford, Orin-Rice Road, Dobson Pass, Eastport, Schweitzer Mountain Road, Odessa, Tekoa, Cheney, Genesee, Boulder Creek Road, Rosalia, Coulee City, Spokane Valley, Oakesdale, Highway 20 Wauconda Summit, Badger Mountain Road, Priest River, Northport, Lookout Pass, Waterville, Okanogan, Wallace, Uniontown, Fairfield, St. Maries, Airway Heights, Ione, Bridgeport, Bonners Ferry, Fourth Of July Pass, Fernwood, Post Falls, Plummer, Nespelem, Athol, Disautel Pass, Deer Park, Oroville, Metaline, Hayden, Mullan, Springdale-Hunters Road, Mansfield, Inchelium, Metaline Falls, Moscow, Pullman, Othello, Coeur d'Alene, Worley, Moses Lake, Brewster, Sandpoint, Ritzville, Kellogg, Harrington, Clark Fork, and Tiger 957 AM PST Fri Feb 24 2023 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The threat has ended. Winds have decreased. Temperatures have warmed. $$ JCLEV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:50 AM PST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 22, 3:50 AM PST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
350 AM PST Wed Feb 22 2023
.SYNOPSIS...
Much colder temperatures are expected for the next couple days.
Highs for today and Thursday will be in the teens and 20s with
some record cold temperatures expected on Thursday. Meanwhile low
temperatures will plummet into the single digits with sub zero
wind chills expected. Temperatures will begin to moderate by the
weekend as the next potential for lowland snow approaches the
region Saturday night into Sunday.
&&
.DISCUSSION...
Wednesday through Thursday night:
Welcome back, Winter! After a rather mild first 3 weeks of
February, the passage of a strong arctic cold front has brought
the return of winter-like conditions. Currently, temperatures are
running 15 to 30 degrees colder compared to this time yesterday
with readings in the teens and 20s. Radar imagery and surface
pressure analysis this morning reveals a surface low located over
northeast Oregon and southeast Washington with the arctic front
boundary stretching through this region as well. An area of
relatively strong low level frontogenesis along with steep low and
mid level lapse rates continue to support broad snow showers
across eastern Washington and north Idaho. The convective nature
of these showers will result in a wide variety of snow totals
across the Inland Northwest. Some areas could see several inches
pile up in a short amount of time under stronger bands, while
other areas may only see a trace to a couple inches only a few
miles away. In addition, strong northeast winds induced by a
packed northeast pressure gradient will blow snow around, making
it difficult to accurately measure. Snow showers will decrease
from northeast to southwest through this morning as drier air
starts to filter into the region.
Meanwhile, an area of low pressure will develop west of the Cascades
this morning and remain quasi-stationary through at least
Thursday before it receives enough upper level support to shove
it south of the Pacific Northwest. This area of low pressure
combined with strong high pressure over western Canada will keep
the Inland Northwest sandwiched between this strong pressure
gradient for over 48 hours. Sustained winds of 15 to 30 mph with
gusts to 30 to 45 mph will be common from the Purcell Trench down
through the Spokane and CdA metro areas and into the Columbia
Basin and the Palouse. These blustery winds combined with much
colder air behind the arctic front will result in very cold wind
chill values of -10 to -20F Thursday and Friday mornings. Thursday
looks to be the coldest day of the week with maximum temperatures
in the teens to low 20s across much of the region. Many spots
will also flirt with record low high temperatures on Thursday.
Take precautions to protect those most vulnerable. For cold
weather safety tips, please visit weather.gov/safety/cold.
Friday through Tuesday: Temperatures will begin to moderate Friday
as the deep area of low pressure moves out of the Pacific Northwest
and a weak ridge briefly noses into the region. Friday looks to be
rather pleasant compared to Wednesday and Thursday with much weaker
winds and mostly sunny skies. Highs will also climb into the 20s
to low 30s.
Winter continues into the weekend as models are in solid agreement
that the next system will move into region late Saturday into
Sunday. There are still some discrepancies on how strong this
system will be, but it looks to be aided by a modest plume of
moisture. For 48 hour snow totals from 4pm Saturday to 4pm Monday,
the NBM is giving the following probabilities for snow totals:
>1" >2" >4" >12"
Sandpoint 100% Sandpoint 90% Spokane 30% Stevens 50%
Pullman 75% Kellogg 85% Sandpoint 70% >18"
Kellogg 100% Spokane 50% Pullman 20% Stevens 20%
CdA 90% Pullman 40% >8"
Leavenworth 60% Leavenworth 35% Lookout Pass 40%
Spokane 80% Stevens Pass 75%
Long range models continue to keep the Pacific Northwest in an
active weather period beyond the 7 day forecast with additional
chances for precipitation into the first week of March. /vmt
&&
.AVIATION...
12Z TAFS: Snow showers continue to bring IFR/LIFR conditions to
KLWS/KPUW/KMWH while areas in northeast Washington and north
Idaho such as KGEG/KSFF/KCOE/KSZT have improved to VFR as drier
air filters in from the northeast. Expect showers to decrease from
northeast to southwest through the morning with VFR conditions
returning. A tight pressure gradient will keep winds gusty
through the next 48 hours. North to northeast winds with gusts of
20-40 kts down the Purcell Trench, Okanogan Valley, and over the
Upper Columbia tonight and tomorrow. Winds may produce blowing and
drifting snow with reduced visibility at times with new snow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 22 5 17 4 25 11 / 20 0 0 10 0 0
Coeur d'Alene 21 4 16 2 25 9 / 20 0 0 10 0 0
Pullman 25 9 22 8 27 13 / 30 0 0 10 0 0
Lewiston 32 15 29 15 33 18 / 30 0 0 10 0 0
Colville 22 3 16 -3 23 5 / 10 0 0 0 0 0
Sandpoint 18 2 13 2 21 8 / 10 0 0 10 0 0
Kellogg 17 0 13 2 26 8 / 0 0 0 10 0 0
Moses Lake 27 10 22 8 28 13 / 50 0 0 0 0 0
Wenatchee 26 9 20 5 23 10 / 40 10 0 10 0 0
Omak 25 8 20 3 23 8 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory until 10 AM PST this morning for
Northeast Blue Mountains.
&&In the hours before
Local storm report, Feb 22, 1:07 AM PST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
107 AM PST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY SNOW 10 E COLVILLE 48.56N 117.67W
02/21/2023 M8.5 INCH STEVENS WA TRAINED SPOTTER
MEASURED 11 PM 2/21.
&&
CDThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:27 PM PST | Snow Squall Warning | OTX | Spokane, Stevens | 63 min |
| Feb 21, 5:10 PM PST | Snow Squall Warning | OTX | Stevens | 50 min |
| Feb 21, 5:27 PM PST | Snow Squall Warning | OTX | Spokane | 63 min |
| Feb 21, 4:06 PM PST | Special Weather Statement | OTX | Kootenai | 54 min |
Nearby
Wind Chill Advisories in Washington, 2023Wind Chill Advisories in Idaho, 2023Every wind chill advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.